MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CAGEN1
Medical Device Problem Codes Device Alarm System (1012); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/19/2024
Type of Reportable Event Death
Event or Problem Description
According to the reporter, during a procedure, the generator alarms sounded and it did not reach the temperature.The procedure was aborted-patient under anesthesia and could not be performed because the patient was bleeding.Surgeon cauterize the bleeding.Patient was admitted to intensive care.
 
Additional Manufacturer Narrative
D10 concomitant products: cart1, cart1 ablation cart x1 (lot#unknown); capump1, capump1 ablation pump x1 (sn:(b)(6) ); rfasw, rfasw rf ablation footswitch e x1 (lot#336091x); ca190rc1, ca190rc1 ablation reusable cable x1 (sn:(b)(6) ) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b2 (death, date of death), b5, g3, h1 (death) new information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a death.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the generator alarms sounded and it did not reach the temperature.The procedure was aborted-patient under anesthesia and could not be performed because the patient was bleeding.The surgeon cauterize the bleeding.The patient was admitted to intensive care.The patient has died.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned.However, a video was provided.Visual inspection noted that the device was generating a general warning alarm on turning on the start button of the ablation.No other damage was noted.It was reported that the generator alarms sounded and it did not reach the temperature.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the general warning stated that illuminated(red) indicated the generator has detected a system error.Microware energy activation is disabled.System errors include microwave power regulation error, internal generator temperature error, power supply stability error, and system clock error.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the generator had general error and it did not reach the temperature.Customer restarted the generator, then turned off and disconnected the generator and cart for ten minutes as the manual indicates, tried this three times, then used a different antenna and a new and cold bag of one liter of saline solution, as it didn't work again, tried doing the same steps, and changed the outlet were it was connected.The procedure was aborted-patient under anesthesia and could not be performed because the patient was bleeding.Surgeon used an electrocautery to cauterize the bleeding; it didn't stop, so the surgeon had to maintain pressure with gauze; put several gauzes inside the patient and kept them inside for two days in order to stop the bleeding.Patient was admitted to intensive care.The patient died and the cause was unknown.The last thing the doctor mentioned was that the patient had pneumonia and was not waking up from anesthesia.
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during a procedure, the generator flashes the general warning alert in red and it did not reach the temperature.Customer restarted the generator, then turned off and disconnected the generator and cart for 10 minutes as the manual indicates, tried this 3 times, then used a different antenna and a new and cold bag of 1 liter of saline solution, as it didn't work again, tried doing the same steps, verified proper connection of reusable cable to generator, ensured the cooling pump was on and changed the outlet were it was connected.The procedure was aborted-patient was under anesthesia.However, the antenna could not be removed because the patient was bleeding too much, surgeon used an electrocautery to cauterize the bleeding; it didn't stop, had to maintain pressure with gauze; put several gauzes inside the patient and kept them inside for 2 days in order to stop the bleeding.Surgeon decided to take the patient to another private hospital by ambulance to the intensive care unit.The patient left the hospital in a stable condition as indicated by the doctor but of course the case was delicate as bleeding was packaged.The patient has died and the cause was unknown.The last thing the doctor mentioned that the patient had pneumonia and was not waking up from anesthesia.
 
Additional Manufacturer Narrative
Correction: a1 (patient age).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A video was also provided.The issue was resolved by replacing the parts of the device with different serial number as well as the front panel microwave cable.Also, the generator was calibrated.It was reported that the generator flashes the general warning alert in red and it did not reach the temperature.The reported issues were confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EMPRINT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19342999
Report Number3004962788-2024-00041
Device Sequence Number7143012
Product Code GEI
UDI-Device Identifier10884521190771
UDI-Public10884521190771
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAGEN1
Device Catalogue NumberCAGEN1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer05/22/2024
07/09/2024
10/17/2024
10/24/2024
07/09/2025
10/01/2025
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/03/2024
07/22/2024
10/21/2024
10/27/2024
07/17/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Death; Required Intervention; Other; Life Threatening;
Patient Age66 YR
Patient SexMale